Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Horrible Headaches
    avatar
    QuitaC posted:
    Hello I am currently 18 years old. I have had terrible headaches since childhood. When I was younger I would cry because I would somewhat feel myself feeling sick like a headache was coming on and when it did I remember it pounding and hurting even the more when I moved sometimes I felt nauseous but rarely. It happened many times as a child though especially when I was around something with a strong odor. As time progressed I begin to have headaches more frequent and more unbearable. They are not just any headache but they hurt so bad. At times I can press my way through them other times I have to just lay down. I know my pain is not just in my mind im not crazy I know what pain feels like. There was one point inwhich I had a headache everyday for nearly 3 weeks. Some are worst then other..they are mainly one sided. Does this sound like migraines? I currently am perscribed 800mg of Ibuprophen and if that doesn't work my doctor told me to try Excedrine Migraine
    Reply
     
    avatar
    carpetcrawler5 responded:
    Whoever prescribed you the Ibuprofen, ask them to send you to a headache specialist because they don't know that OTCs can make headaches worse by giving you worse headaches when they wear off. So stop taking that and don't take the exceddrin migraine either. You can take that at the beginning of a migraine but not later because of the caffeine, but you're better off drinking coffee and skipping the aspirin ingrediant which again will make it worse.

    There are many medications you can take which can work much better for you and you don't have to suffer. You may have to go thru several of them until you find something that works for you.
     
    avatar
    QuitaC replied to carpetcrawler5's response:
    Oh okay...Actually the Ibuprophen isn't otc it is perscription strength and works alot faster for me than excedrine. So do these sound like migraines.


    Helpful Tips

    Supplements for headachesExpert
    A lot of my patients ask about herbal supplements for headaches. There are very few studies of supplements for headaches, but there are ... More
    Was this Helpful?
    53 of 70 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Pain Disorders Center